Alert archive / Nevada / High Wind Watches in 2007
High Wind Watch 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Mar 25, 2007, 2:54 PM PDT for San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at Mar 26, 2007, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 25, 2007, 2:54 PM PDT (21:54 UTC)
- In effect from
- Mar 26, 2007, 2:00 PM PDT
- Expired
- Mar 26, 2007, 11:44 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 128 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 252154 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 254 PM PDT SUN MAR 25 2007 CAZ520-261100- /O.NEW.KVEF.HW.A.0005.070326T2100Z-070327T1800Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 254 PM PDT SUN MAR 25 2007 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. STRONG WEST WINDS WILL OCCUR MONDAY AFTERNOON THROUGH MONDAY NIGHT. THE STRONGEST WINDS COULD OCCUR NEAR CANYON OPENINGS ALONG THE EAST SLOPE OF THE SOUTHERN SIERRA. WEST WIND GUSTS OF 60 TO 70 MPH ARE POSSIBLE. THE STRONG WINDS WILL TAPER OFF TUESDAY AFTERNOON AS A STRONG AREA OF LOW PRESSURE EXITS THE GREAT BASIN. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ NVZ018-019-261100- /O.NEW.KVEF.HW.A.0005.070327T0100Z-070327T1800Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 254 PM PDT SUN MAR 25 2007 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. STRONG WEST WINDS WILL OCCUR MONDAY NIGHT THROUGH TUESDAY MORNING IN THE LEE OF THE SPRING MOUNTAINS AND SHEEP RANGE. WEST WIND GUSTS UP TO 60 MPH ARE POSSIBLE NEAR CANYON OPENINGS WITHIN RED ROCK CONSERVATION AREA. THE STRONG WINDS WILL TAPER OFF TUESDAY AFTERNOON AS A STRONG AREA OF LOW PRESSURE EXITS THE GREAT BASIN. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ CAZ523-261100- /O.NEW.KVEF.HW.A.0005.070327T0100Z-070328T0100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 254 PM PDT SUN MAR 25 2007 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. STRONG WEST WINDS WILL OCCUR ACROSS WESTERN SAN BERNARDINO COUNTY MONDAY NIGHT THROUGH TUESDAY. WEST WIND GUSTS UP TO 60 MPH ARE POSSIBLE PRODUCING AREAS OF BLOWING DUST AND SAND. THE STRONG WINDS WILL TAPER OFF TUESDAY EVENING AS A STRONG AREA OF LOW PRESSURE EXITS THE GREAT BASIN. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ PIERCE
2 follow-up statements
000 WWUS75 KVEF 261040 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 340 AM PDT MON MAR 26 2007 CAZ523-261845- /O.NEW.KVEF.WI.Y.0013.070326T2000Z-070327T0100Z/ /O.CON.KVEF.HW.A.0005.070327T0100Z-070328T0100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 340 AM PDT MON MAR 26 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 6 PM PDT THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 6 PM PDT THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. WEST WINDS WILL DEVELOP ACROSS THE WESTERN PORTION OF SAN BERNARDINO COUNTY THIS AFTERNOON AS A STRONG PACIFIC STORM MOVES INTO NORTHERN CALIFORNIA. WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED THIS AFTERNOON. STRONG WEST WINDS WILL CONTINUE TONIGHT AND INTO TUESDAY AND AS THE STORM MOVES OVER THE AREA MAY INCREASE FROM THOSE EXPECTED THIS AFTERNOON. WIND GUSTS UP TO 60 MPH ARE POSSIBLE TONIGHT AND TUESDAY...PRODUCING AREAS OF BLOWING DUST AND SAND. THE STRONG WINDS WILL TAPER OFF TUESDAY EVENING AS THE STORM EXITS THE GREAT BASIN. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ CAZ520-261845- /O.CON.KVEF.HW.A.0005.070326T2100Z-070327T1800Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 340 AM PDT MON MAR 26 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM PDT THIS AFTERNOON THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM PDT THIS AFTERNOON THROUGH TUESDAY MORNING. STRONG WEST WINDS MAY OCCUR THIS AFTERNOON AND TONIGHT AS A PACIFIC STORM MOVES INTO THE AREA. THE STRONGEST WINDS COULD OCCUR NEAR CANYON OPENINGS ALONG THE EAST SLOPE OF THE SOUTHERN SIERRA. WEST WIND GUSTS OF 60 TO 70 MPH ARE POSSIBLE. THE STRONG WINDS WILL TAPER OFF TUESDAY AFTERNOON AS THE STORM EXITS THE GREAT BASIN. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ NVZ018-019-261845- /O.CON.KVEF.HW.A.0005.070327T0100Z-070327T1800Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 340 AM PDT MON MAR 26 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING. STRONG WEST WINDS MAY OCCUR TONIGHT THROUGH TUESDAY MORNING IN THE LEE OF THE SPRING MOUNTAINS AND SHEEP RANGE. WEST WIND GUSTS UP TO 60 MPH ARE POSSIBLE NEAR CANYON OPENINGS WITHIN RED ROCK CONSERVATION AREA. THE STRONG WINDS WILL TAPER OFF TUESDAY AFTERNOON AS THE STORM EXITS THE GREAT BASIN. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$
000 WWUS75 KVEF 261844 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1144 AM PDT MON MAR 26 2007 CAZ523-270000- /O.UPG.KVEF.HW.A.0005.070327T0100Z-070328T0100Z/ /O.NEW.KVEF.HW.W.0004.070327T0100Z-070328T0100Z/ /O.CON.KVEF.WI.Y.0013.070326T2000Z-070327T0100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1144 AM PDT MON MAR 26 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. WEST WINDS WILL DEVELOP ACROSS THE WESTERN PORTION OF SAN BERNARDINO COUNTY THIS AFTERNOON AS A STRONG PACIFIC STORM MOVES INTO NORTHERN CALIFORNIA. WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED THIS AFTERNOON. STRONG WEST WINDS WILL CONTINUE TONIGHT AND INTO TUESDAY AND AS THE STORM MOVES OVER THE AREA MAY INCREASE FROM THOSE EXPECTED THIS AFTERNOON. WIND GUSTS UP TO 60 MPH ARE POSSIBLE TONIGHT AND TUESDAY...PRODUCING AREAS OF BLOWING DUST AND SAND. THE STRONG WINDS WILL TAPER OFF TUESDAY EVENING AS THE STORM EXITS THE GREAT BASIN. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ NVZ018-019-270000- /O.UPG.KVEF.HW.A.0005.070327T0100Z-070327T1800Z/ /O.NEW.KVEF.HW.W.0004.070327T0600Z-070327T2300Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 1144 AM PDT MON MAR 26 2007 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS WILL OCCUR TONIGHT THROUGH TUESDAY IN THE LEE OF THE SPRING MOUNTAINS AND SHEEP RANGE. WEST WIND GUSTS UP TO 60 MPH ARE POSSIBLE NEAR CANYON OPENINGS WITHIN RED ROCK CONSERVATION AREA. THE STRONG WINDS WILL TAPER OFF LATE TUESDAY AFTERNOON AS THE STORM EXITS THE GREAT BASIN. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ524>526-270000- /O.NEW.KVEF.HW.W.0004.070327T0100Z-070328T0100Z/ EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- INCLUDING THE CITIES OF...BAKER...MOHAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 1144 AM PDT MON MAR 26 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT TUESDAY. STRONG WEST WINDS WILL CONTINUE TONIGHT AND INTO TUESDAY AND AS THE STORM MOVES OVER THE AREA MAY INCREASE FROM THOSE EXPECTED THIS AFTERNOON. WIND GUSTS UP TO 60 MPH ARE POSSIBLE TONIGHT AND TUESDAY...PRODUCING AREAS OF BLOWING DUST AND SAND. THE STRONG WINDS WILL TAPER OFF TUESDAY EVENING AS THE STORM EXITS THE GREAT BASIN. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ NVZ015-016-020-022-270000- /O.NEW.KVEF.WI.Y.0014.070327T0700Z-070327T2300Z/ LINCOLN COUNTY-NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 1144 AM PDT MON MAR 26 2007 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PDT TUESDAY. SOUTHWEST WINDS WILL INCREASE ACROSS CLARK AND LINCOLN COUNTIES BY LATE EVENING AS A STRONG AREA OF LOW PRESSURE AND ASSOCAITED COLD FRONT APPROACH. SOUTHWEST WINDS 20 TO 30 MPH WITH GUST TO 50 MPH ARE POSSIBLE AFTER MIDNIGHT. THE WIND WILL BECOME MORE WESTERLY TUESDAY WITH WIND SPEEDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. WIND SPEEDS THIS HIGH WILL PRODUCE AREAS OF BLOWING DUST OR SAND. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ520-270000- /O.UPG.KVEF.HW.A.0005.070326T2100Z-070327T1800Z/ /O.EXB.KVEF.WI.Y.0013.070326T2100Z-070327T2300Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 1144 AM PDT MON MAR 26 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTH WINDS WILL OCCUR THIS AFTERNOON AND TONIGHT AS A PACIFIC STORM MOVES INTO THE AREA. THE STRONGEST WINDS COULD OCCUR NEAR CANYON OPENINGS ALONG THE EAST SLOPE OF THE SOUTHERN SIERRA. WEST WIND GUSTS OF 60 TO 70 MPH ARE POSSIBLE. THE WINDS WILL SHIFT TO THE NORTHWEST AND BEGIN TO TAPER OFF LATE TUESDAY AFTERNOON AS THE STORM EXITS THE GREAT BASIN. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ521-522-NVZ014-017-270000- /O.EXB.KVEF.WI.Y.0013.070326T2100Z-070327T2300Z/ WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 1144 AM PDT MON MAR 26 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PDT TUESDAY. SOUTHEAST TO SOUTH WINDS WILL DEVELOP ACROSS INYO...NYE AND ESMERALDA COUNTIES THIS AFTERNOON AS A STRONG PACIFIC STORM MOVES INTO NORTHERN CALIFORNIA. SOUTHEAST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. STRONG NORTHWEST WINDS WILL CONTINUE TONIGHT AND INTO TUESDAY. THE WINDS WILL PRODUCE AREAS OF BLOWING DUST AND SAND. THE STRONG NORTHWEST WINDS WILL TAPER OFF LATE TUESDAY AFTERNOON AS THE STORM EXITS THE GREAT BASIN. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PIERCE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 25, 8:48 AM PDT, 6 hours 6 minutes earlier.
Area forecast discussion, Mar 25, 8:48 AM PDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 848 AM PDT SUN MAR 25 2007 .SYNOPSIS...DRY WEATHER ALONG WITH ABOVE NORMAL TEMPERATURES WILL PREVAIL ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN TODAY. A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TUESDAY AND RESULTING IN AN INCREASE IN WIND MONDAY...FOLLOWED BY MUCH COOLER TEMPERATURES AND A CHANCE OF RAIN AND SNOW SHOWERS TUESDAY. && .UPDATE...SATELLITE IMAGERY SHOWING EXTENSIVE AREA OF MID/HIGH CLOUDS MOVING INTO NORTHERN CALIFORNIA AND NEVADA AHEAD OF STRONG TROUGH IN THE EASTERN PACIFIC. AREA OF CLOUDINESS ACTUALLY EXTENDS WEST TO 150 DEGREES ALONG SOUTHERN EDGE OF TROUGH. SOME OF THE CLOUDINESS WILL CONTINUE TO DISSIPATE/THIN AS IT ENCOUNTERS RIDGE OVER SOUTHERN NEVADA. HOWEVER...BELIEVE CLOUDS WILL ONLY BE ON THE INCREASE ACROSS THE NORTHERN ZONES FROM INYO COUNTY EXTENDING EAST OVER LINCOLN COUNTY THIS AFTERNOON. STRONG WINDS STILL EXPECTED TO DEVELOP MONDAY AFTERNOON AND CONTINUE THROUGH TUESDAY ALONG WITH RAIN/SNOW SHOWERS AND A FEW THUNDERSTORMS. SIGNIFICANT TEMPERATURE DROP WILL TUESDAY AS WELL WITH PASSAGE OF STRONG COLD FRONT. UPDATE ISSUED. && .PREV DISCUSSION...300 AM PDT SUN MAR 25...FLAT RIDGE TO REMAIN OVER THE CWA TODAY AND ALTHOUGH VARIABLE HIGH LEVEL MOISTURE TO FLOW THROUGH RIDGE AT TIMES... OVERALL MOSTLY SUNNY SKIES TO PREVAIL. FLOW ALOFT TO BE TURNING MORE SOUTHWEST TONIGHT AND INTO MONDAY AS TROUGH DEVELOPS OFF THE NORTHERN CALIFORNIA COAST AND THEN SHIFTS INLAND TO OVER WESTERN NEVADA BY 12Z TUESDAY. INCREASING SURFACE PRESSURE GRADIENTS AHEAD OF THE SYSTEM WILL CAUSE INCREASE SURFACE WINDS MOST AREAS BY MONDAY AFTERNOON WITH BOTH NAM/GFS SHOWING MUCH STRONGER WINDS ON TUESDAY. WILL LIKELY NEED WIND HEADLINES ACROSS MUCH OF THE DISTRICT BOTH DAYS. AT THE SAME TIME INCREASE SOUTHWEST FLOW/STRONG JET PUSHING INTO THE AREA PROMISES POTENTIAL FOR DOWNSLOPE WIND EVENT ACROSS THE SOUTHERN SIERRA BUT TIMING IS QUESTIONABLE. SOME INDICATION FROM WRF NMM THAT BRIEF EVENT MAY OCCUR LATE THIS AFTERNOON...BUT THIS APPEARS TOO EARLY...WITH BEST EVENT POSSIBLE FOR LATE MONDAY INTO EARLY TUESDAY AS 120KT JET NOSES ACROSS THE AREA. AT THE SAME TIME 120KT JET ALSO ACROSS THE SOUTHERN NEVADA SPRING MOUNTAINS WITH PSBL MTN WAVE/DOWNSLOPE ALONG THE EAST SIDE AND INTO THE LAS VEGAS VALLEY. WILL NOT ISSUE WIND WATCHES AS OF YET FOR THESE EVENTS...AS TIMING STILL UNCERTAIN....BUT WILL BE MONITORING NEXT FEW MODELS RUNS. AFTER THE CONCERN FOR THE WINDS... PRECIPITATION APPEARS WILL BE MOVING INTO THE SOUTHERN SIERRA MAINLY AFTER 00Z TUESDAY AND THEN SPREAD EAST/SOUTH AS TROUGH SHIFTS ACROSS THE CWA. COLD POOL ASSOCIATE WITH THE TROUGH TO RAPIDLY DROP SNOW LEVELS BUT MAIN PRECIP LOOKS TO REMAIN OVER THE WEST SIDE OF THE SIERRA. HOWEVER CONVECTIVE BANDS MAY ENHANCE SNOW ESPECIALLY ACROSS THE NORTHERN MOUNTAINS...BUT DO NOT ANTICIPATE THE NEED FOR ANY ADVISORIES. SYSTEM TO CROSS OVER THE AREA ON TUESDAY AND EXIT TO THE EAST TUESDAY NIGHT WITH DRY NORTH FLOW DEVELOPING ACROSS THE CWA. TEMPS TO BE ABOVE NORMAL TODAY AND AGAIN ON MONDAY UNDER RIDGE/SOUTHWEST FLOW ALOFT...HOWEVER RAPIDLY DROP ON TUESDAY WITH COLD FRONT/TROUGH PASSAGE..RESULTING IN A 15 TO 20 DEGREE DROP IN HIGH TEMPERATURES ON TUESDAY. .LONG TERM...A SOMEWHAT DRAMATIC CHANGE IN SOME OF THE MEDIUM RANGE MODEL SOLUTIONS FOR THE FIRST COUPLE OF DAYS IN THE EXTENDED PERIOD. THE 00Z GFS AND GFS ENSEMBLE MEAN REMAINS CONSISTENT WITH PREVIOUS RUNS IN LIFTING THE MAIN ENERGY OF THE LOW INTO THE NORTHERN PLAINS WEDNESDAY AND THEN INTO CANADA WEDNESDAY NIGHT WHILE LEAVING A WEAKER SYSTEM OVER THE SOUTHERN ROCKIES. THIS IS ALSO CONSISTENT WITH WHAT THE 12Z ECMWF HAD BEEN FORECASTING. THE LATEST ECMWF...UKMET AND CANADIAN HOWEVER...VIRTUALLY IGNORE THIS SPLITTING OF ENERGY SCENARIO AND KEEP ALL OF THE SYSTEM ENERGY WITH THE LOW THAT MOVES INTO THE SOUTHERN ROCKIES. THIS COULD POTENTIALLY LEAD TO A SLOWER SYSTEM EXIT WITH MOISTURE LINGERING LONGER OVER THE EASTERN CWA AND A STRONGER NORTHERLY FLOW AND COOLER TEMPERATURES. CURRENT FORECAST REMAINS CONSISTENT WITH THE PREVIOUS FORECAST PACKAGE WHICH BASICALLY FOLLOWED THE 12Z GFS/EC. THIS MAY NEED TO BE ADJUSTED IF THE GFS COMES IN LINE WITH THE OTHER MEDIUM RANGE MODELS. BEYOND THAT...ALL MODELS FORECAST A STRONG RIDGE OVER THE AREA NEXT WEEKEND WITH WELL ABOVE NORMAL TEMPERATURES. && .FIRE WEATHER...A STRONG PACIFIC STORM WILL MOVE TO OFF THE NORTHERN CALIFORNIA COAST BY MONDAY AFTERNOON RESULTING IN INCREASED WINDS ACROSS THE DISTRICT ON MONDAY. RELATIVE HUMIDITY VALUES ON MONDAY AFTERNOON WILL BE NEAR THE CRITICAL 15 PERCENT VALUE WITH MOST READINGS 14 TO 19 PERCENT ACROSS THE LOWER DESERT REGIONS. AT THIS TIME WILL NOT ISSUE A FIRE WEATHER WATCH...BUT WILL NEED TO MONITOR NEXT 24HRS AS CONDITIONS ON MONDAY MAY CREATE POSSIBLE ERRATIC FIRE BEHAVIOR. && .AVIATION...FOR KLAS: WINDS WILL REMAIN LIGHT AND VARIABLE THROUGH TODAY. NEXT SIGNIFICANT WEATHER EVENT WILL IMPACT KLAS BEGINNING MONDAY AHEAD OF THE NEXT PACIFIC STORM SYSTEM. WINDS AT KLAS WILL BECOME SOUTHWEST WITH POSSIBLE GUSTS UP TO 40 MPH BY LATE MONDAY AND CONTINUING INTO TUESDAY. THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA: GENERALLY LIGHT WINDS UNDER 10 KTS EXPECTED IN MOST AREAS TODAY EXCEPT AT KDRA AND KBIH WHERE WIND SPEEDS BETWEEN 10 AND 15 KTS ARE POSSIBLE. STRONG SOUTHWEST WINDS ARE EXPECTED AREA WIDE MONDAY AND TUESDAY ALONG WITH SNOW/RAIN IN THE NORTHERN PARTS OF THE CWA...ESPECIALLY OVER HIGHER TERRAIN. MOUNTAIN WAVES IN THE LEE OF THE SIERRA ARE ALSO A STRONG POSSIBILITY MONDAY AND TUESDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && PIERCE/JENSEN/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 25, 6:12 AM PDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 612 AM PDT SUN MAR 25 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-260415- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 612 AM PDT SUN MAR 25 2007 /612 AM MST SUN MAR 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG PACIFIC STORM MOVING ONTO THE NORTHERN CALIFORNIA COAST LATE MONDAY AND ACROSS THE AREA ON TUESDAY WILL ALLOW FOR INCREASED WINDS MONDAY AFTERNOON AND AGAIN ON TUESDAY. WIND GUSTS TO OVER 50 MPH ARE LIKELY OVER THE SOUTHERN SIERRA CREST LATE MONDAY AND TUESDAY...WHILE WIND GUSTS TO AROUND 40 MPH WILL OCCUR OVER MANY OF THE VALLEY LOCATIONS ON TUESDAY. IN ADDITION TO THE WINDS SCATTERED RAIN AND SNOW SHOWERS WILL BE SEEN AS THIS STORM MOVES ACROSS THE AREA ON TUESDAY...ALONG WITH 15 TO 20 DEGREES OF COOLING TO THE DAYTIME HIGH TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:12 PM PDT | Winter Storm Watch | VEF | Inyo | 21 hr |
Nearby
High Wind Watches in Nevada, 2007High Wind Watches in California, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.